Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Omaha, NE

March 5, 2006Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 5, 2006, 3:05 AM CST for Otoe County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2006, 3:05 AM CST (09:05 UTC)
Expired
Mar 5, 2006, 3:30 AM CST
In force
25 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Otoe County, NE

The radar

The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:45 AM CST, 20 minutes earlier.

Area forecast discussion, Mar 5, 2:45 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST SUN MAR 5 2006

.DISCUSSION...
TIMING JUST HOW FAST PCPN WILL MOVE OUT TODAY AND TEMPERATURES ARE
THE MAIN CONCERNS IN THE SHORT TERM. UPPER AIR CHARTS FROM LAST
EVENING AND WATER VAPOR IMAGERY SHOWED A FAIRLY STRONG SHORTWAVE
TROUGH OVER ERN MT/WRN ND. ANOTHER WAVE WAS MOVING ENE FROM WRN
KS. SURFACE ANALYSIS AT 08Z SHOWED LOW PRESSURE CENTERED JUST WEST
OF KHLC. AN INVERTED TROUGH OR OCCLUDED FRONT EXTENDED NWD FROM
THE LOW INTO ND. LOCALLY...DEWPOINTS WERE IN THE 30S WITH
TEMPERATURES IN THE UPPER 30S AND LOWER 40S. RADAR MOSAIC SHOWED A
CLUSTER OF SHOWERS AND TSTMS MOVING EWD THROUGH THE AREA. A FEW
STORMS HAVE PRODUCED HAIL. MODELS ALL MOVE THE TROUGH/FRONT AND
THE KS LOW EWD TODAY. PCPN SHOULD GENERALLY MOVE OUT OF THE AREA
BY AFTERNOON. WINDS WILL SHIFT TO THE NW...PROVIDING A DOWNSLOPE
COMPONENT AND DECENT MIXING. EXPECT HIGHS IN MOSTLY IN THE 50S.

A RIDGE OF HIGH PRESSURE BUILDS SEWD ACROSS THE REGION TONIGHT.
WITH LIGHT WINDS AND WET GROUND...COULD SEE SOME AREAS OF FOG...
BUT WILL NOT MENTION AT THIS TIME. LOWS SHOULD BE IN THE MID TO
UPPER 20S NORTH AND UPPER 20S TO LOWER 30S SOUTH. CHANCE FOR PCPN
IS LOW FROM TONIGHT THROUGH MONDAY EVENING. LOW PRESSURE WILL
STRENGTHEN OVER THE WESTERN HIGH PLAINS MONDAY NIGHT. ISENTROPIC
LIFT DEVELOPS AND 850 MB MOISTURE INCREASES. SHOWERS AND TSTMS
SHOULD DEVELOP AND CONTINUE THROUGH TUESDAY MORNING IN NEBRASKA
AND PROBABLY INTO TUESDAY AFTERNOON ACROSS SOUTHWEST IOWA.

GENERALLY NOT IMPRESSED WITH POTENTIAL FOR SHOWERS OR TSTMS IN THE
PERIOD FROM WEDNESDAY INTO THURSDAY EVENING...BUT WILL LEAVE SOME
POPS GOING. MODELS INDICATE POTENTIAL ON FRIDAY AS A DECENT WAVE
AND SURFACE LOW MOVE OUT INTO THE PLAINS. COULD SEE A RAIN/SNOW
MIX IN NERN NE WITH THIS LATE THURSDAY NIGHT AND FRIDAY MORNING.
OTHERWISE...LEFT MUCH OF THE EXTENDED PERIOD AS IT WAS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

MILLER
Hazardous weather outlook, Mar 4, 5:00 PM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST SAT MAR 4 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 PM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA...AND MOVE OUT OF WESTERN IOWA SUNDAY
MORNING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...AS A
SERIES OF WEATHER DISTURBANCES AFFECTS THE REGION. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE. HAIL AND STRONG WINDS WILL BE THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY...HOWEVER
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS
HALF AN INCH IN DIAMETER OR LARGER.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:14 AM CSTSevere Thunderstorm WarningOAXSeward31 min
Mar 5, 2:40 AM CSTSevere Thunderstorm WarningOAXLancaster31 min
Mar 5, 2:52 AM CSTSevere Thunderstorm WarningOAXCass38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.